Weight gain on Fostair 200/6 - Asthma UK communi...

Asthma UK community forum
14,100 members19,392 posts

Weight gain on Fostair 200/6

tazjosie
tazjosie

Since being on fostair 200/6 i have put on a considerable weight gain. Has anybody else had this reaction or is it just coincidence. It is working well for me but i dont like the weight gain and am considering going back on sybmbicort 200. I i didnt have this problem on it but was also not taking it regularly and my peak flow reflected this. Since being on Fostair 200/6 my peak flow has risen and my asthma improved but i do not like the weight gain. Please help.

8 Replies
oldestnewest

Hi Tajozie,

Weight gain is not usually a symptom of any inhaler. I would keep a food diary for awhile and just check out what you are eating, how many calories etc. It could be bloating/ allergy related depending on how much weight you have put on.

I have used so many different inhalers over a 40 year period, and I can’t say that any have made a difference to my weight. Prednisolone pills do make a difference.

However I have recently had to stop eating gluten because of a gluten sensitivity test. I have lost 2 kg and was really surprised as I am eating just as many calories!

R x

tazjosie
tazjosie
in reply to risabel59

Thankyou

I have been on Fostair about three years and have not put any weight on. In fact if anything I have lost weight but I do not think it has anything to do with Fostair.

tazjosie
tazjosie
in reply to Karjade

Thankyou

I was on Fostair for a while and put on weight. It wasn’t suiting me and changed to a different inhaler which treats my asthma much better. I was warned by the asthma nurse that I may put weight on whilst taking it. She explained that it can make you more hungry and therefore eat more. I’m struggling to lose the weight I gained but it is slowly going. X

I've not found that Fostair leads to weight gain. Steroids taken by mouth increase your appetite, but generally, what you eat makes you put on weight, not the tablets or the inhalers. You could try keeping a food diary where you list everything - no point in cheating on this as you'd be cheating yourself as only you will see it. Keep it for a week or so before you look back on it.

When you feel better, your appetite increases because you do more.

You have my every sympathy. I hate dieting!

I was recently changed to Fostair and am not getting on well with it, hence looking at this forum to see other opinions and ideas. I’ve had asthma all my life and always used inhalers. My weight tends to be fairly stable. Since starting the Fostair I’ve gained a huge amount of weight and am getting terrible cramps. Looking at the replies it seems many people don’t have these side effects. There’s probably no straightforward answer. Some people seem to say Fostair has been great for them while others say it doesn’t suit them. I don’t think it suits me, as my breathing is quite difficult, but I guess I ought to give it a chance.

How is it going for you now?

Hi there tazjosie

I am new on here but I have recently been put on Fostair and am experiencing the same problem … my weight has ballooned by almost a stone and a half in 8 weeks. When I realised my weight was increasing I put myself on a 800 cal day diet for a week to kick start some weight loss but managed to put 4lb on in that week even though I stuck to my diet. I then reduced my calorie intake to 600cals for a week and have now just weighed myself and I have put on half a stone. this cannot be right..

as I have only recently been put on this inhaler I am going to advise my Dr to take me off it as I already have a weight problem and am fed up being nagged by the Dr to lose weight only for them to put me on an inhaler that actively encourages weight gain gggrrrrrr

can anyone suggest anything that will help me lose this weight

You may also like...